MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. CONNECTING TUBE; LUMINAL DEVICE FLUSHING TUBING SET, REUSABLE

AIZU OLYMPUS CO., LTD. CONNECTING TUBE; LUMINAL DEVICE FLUSHING TUBING SET, REUSABLE
Model Number MAJ-2138
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was confirmed.One of the gray clips was missing on the orange connector and not returned for evaluation.The pin inside the orange connector had no signs of damage or corrosion.The two metal connectors on the other end of the connecting tube had signs of minor scratches on the housing.There were no punctures, residue or corrosion identified inside the tubing.The investigation is ongoing and follow-up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that the tabs on the connecting tube had broken off.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information provided by the customer: b5/event description: the issue occurred during reprocessing, there was no procedural delay due to the issue, and the procedure was completed with the same set of equipment.
 
Event or Problem Description
The issue occurred during reprocessing, there was no procedural delay due to the issue, and the procedure was completed with the same set of equipment.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the manufacturing date could not be determined, however, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the root cause could not be determined, however, it is possible that external load was applied to the cleaning tube, causing the lock lever to come off and make connection impossible.An external load on the irrigation tube may be caused by applying a force in the wrong direction.The event can be detected by following the instructions for use which state: ¿9 preparation and inspection 2 move the lock levers of the reprocessor side connector to make sure that they function properly and are not broken¿.Olympus will continue to monitor field performance for this device.

Brand Name
CONNECTING TUBE
Common Device Name
LUMINAL DEVICE FLUSHING TUBING SET, REUSABLE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16122320
Report Number9610595-2023-00418
Device Sequence Number15592917
Product Code FEB
UDI-Device Identifier04953170404184
UDI-Public04953170404184
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K190969
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-2138
Device Lot Number0XA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer01/23/2023
03/07/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date02/13/2023
03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown